Coronary vasospasm associated with uncontrolled carcinoid tumour

M. Muszkat, M. Shalit, C. Lotan, Arie Ben-Yehuda*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

5 Scopus citations

Abstract

We report on a 74-year-old carcinoid patient who, following acute myocardial infarction (MI) and percutaneous transluminal coronary angioplasty, suffered recurrent episodes of chest pain and ST-segment elevation on ECG. This was accompanied by elevation of urinary 5-hydroxy- indole acetic acid. A review of the patient's file revealed that during the 3 weeks prior to the MI, she had been treated inadvertently with a fivefold lower dosage of octreotide. Following the correction of octreotide dosage, episodes of chest pain resolved immediately. We therefore suggest that this patient suffered from recurrent coronary vasospasm due to uncontrolled carcinoid tumour.

Original languageAmerican English
Pages (from-to)295-298
Number of pages4
JournalJournal of Internal Medicine
Volume247
Issue number2
DOIs
StatePublished - 2000
Externally publishedYes

Keywords

  • Carcinoid
  • Coronary vasospasm
  • Ischaemic heart disease

Fingerprint

Dive into the research topics of 'Coronary vasospasm associated with uncontrolled carcinoid tumour'. Together they form a unique fingerprint.

Cite this